Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 157, NWS St. Louis, MO

June 3, 2025Cole County, Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2025, 9:02 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 9:02 PM CDT (02:02 UTC)
Expired
Jun 3, 2025, 9:45 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

694 
WUUS53 KLSX 040202
SVRLSX
MOC051-135-040245-
/O.NEW.KLSX.SV.W.0157.250604T0202Z-250604T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
902 PM CDT Tue Jun 3 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Cole County in central Missouri...
  Southern Moniteau County in central Missouri...

* Until 945 PM CDT.

* At 902 PM CDT, severe thunderstorms were located along a line from 
  over California to 22 miles south of High Point, or along a line 
  from over California to 33 miles south of California, moving east 
  at 25 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  California, High Point and Clarksburg around 905 PM CDT.
  McGirk around 915 PM CDT.

Other locations impacted by the severe thunderstorm include Latham, 
Enon, Kliever, Eugene, Lohman, Marion and Elston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3853 9276 3866 9270 3873 9236 3871 9234
      3869 9236 3868 9236 3867 9229 3864 9225
      3835 9220 3832 9225 3834 9229 3834 9241
      3843 9240 3843 9262
TIME...MOT...LOC 0202Z 257DEG 22KT 3862 9258 3832 9256 3817 9268

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
2 follow-up statements
574 
WWUS53 KLSX 040227
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
927 PM CDT Tue Jun 3 2025

MOC135-040237-
/O.CAN.KLSX.SV.W.0157.000000T0000Z-250604T0245Z/
Moniteau MO-
927 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHERN MONITEAU 
COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled. However, gusty winds are 
still possible with these thunderstorms.

&&

LAT...LON 3872 9240 3873 9236 3871 9234 3869 9236
      3868 9236 3867 9229 3864 9225 3835 9220
      3832 9224 3834 9229 3834 9241 3843 9240
      3843 9249
TIME...MOT...LOC 0202Z 257DEG 22KT 3862 9257 3832 9256 3817 9267

$$


MOC051-040245-
/O.CON.KLSX.SV.W.0157.000000T0000Z-250604T0245Z/
Cole MO-
927 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT 
FOR COLE COUNTY...

At 927 PM CDT, severe thunderstorms were located along a line from 
over Centertown to 15 miles southwest of Hickory Hill, or along a 
line from 10 miles east of California to 30 miles southwest of 
Jefferson City, moving east at 25 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Other locations impacted by the severe thunderstorm include Eugene, 
Lohman, Marion and Elston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3872 9240 3873 9236 3871 9234 3869 9236
      3868 9236 3867 9229 3864 9225 3835 9220
      3832 9224 3834 9229 3834 9241 3843 9240
      3843 9249
TIME...MOT...LOC 0202Z 257DEG 22KT 3862 9257 3832 9256 3817 9267

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19
243 
WWUS53 KLSX 040242
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
942 PM CDT Tue Jun 3 2025

MOC051-040252-
/O.EXP.KLSX.SV.W.0157.000000T0000Z-250604T0245Z/
Cole MO-
942 PM CDT Tue Jun 3 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 945 PM CDT FOR WESTERN 
COLE COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with these thunderstorms.

A Severe Thunderstorm Warning still remains in effect for eastern 
Cole County.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for 
a portion of central Missouri.

&&

LAT...LON 3872 9240 3873 9236 3871 9234 3869 9236
      3868 9236 3867 9229 3864 9225 3835 9220
      3832 9224 3834 9229 3834 9241 3843 9240
      3843 9249
TIME...MOT...LOC 0227Z 257DEG 22KT 3865 9238 3836 9236 3820 9248

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:58 PM CDT, 2 hours 4 minutes earlier. Its key messages:

  • Showers and thunderstorms are expected late this afternoon through tonight. These storms will be capable of heavy rain and localized flash flooding.
  • The active pattern continues into this weekend with multiple rounds of showers and thunderstorms forecast.
Area forecast discussion, Jun 3, 6:58 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
658 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Showers and thunderstorms are expected late this afternoon
  through tonight. These storms will be capable of heavy rain and
  localized flash flooding.

- The active pattern continues into this weekend with multiple
  rounds of showers and thunderstorms forecast.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 156 PM CDT Tue Jun 3 2025

The focus of the next 36 hours is the potential for flash flooding
and severe weather in central and northeast Missouri as well as west-
central Illinois. A cold front pushing through the central Plains
and Upper Midwest will be the catalyst for these threats as the
front enters the forecast area late this evening. This timing is
later than in previous forecasts, but has little consequence
regarding impacts. The first line of thunderstorms is expected to
develop ahead of the actual front within a rich environment of
SBCAPE values of 1000+ J/kg and 0-6 km shear vectors of 30 - 35 kts
from the southwest. This will likely be our best chance at seeing
severe hail as the environment will be at its prime. However, the
number of updrafts within this first quasi-line will have an impact
on the production of severe hail. At this issuance, isolated 1 inch
hail is still appropriate wording. Damaging winds will be the
primary severe threat as updrafts congeal ahead of and along the
front. We expect isolated 70 mph wind gusts during the event with
the aid of a 40 - 50 kt low-level jet and rain-cooled downdrafts
punching down toward the surface. There is also a chance of brief
tornadoes this evening. 0-3 km shear vectors of 30 to 40 kts from
the southwest are forecast. Though these vectors never become
orthogonal to the line, the magnitudes are sufficient for
mesovortex development if remnant boundaries come into play. Model
soundings show backed surface winds near an outflow boundary
stationed in northeast Missouri, suggesting the tornado threat
will be higher in that region if the outflow boundary lasts. This
will be true for any east-west boundary laid out through this
afternoon.

Beyond the severe threat, heavy rain and flash flooding come into
focus. Ample instability, PWATs approaching 2 inches, and warm cloud
depths approaching 13 kft will be supportive of efficient
rainfall in thunderstorms that develop. Rainfall rates of 1 to 2
inches/hour are expected in the most robust cells. Because of
this, heavy rainfall in portions of central and northeast Missouri
is a guarantee. Confidence begins to falter, however, regarding
how much rain will fall and which locations may see isolated flash
flooding. CAMs do show additional development upstream of the
main line due to support from the low-level jet and mid-level
vorticity maxima as well as southwesterly corfidi vectors.
Although this makes meteorological sense and upstream development
is expected, each round still looks fairly progressive. Models
have been catching onto this and have been trending lower in
rainfall amounts. However, the 12z HREF LPMM is still 6 inches in
the Jefferson City/Columbia area, which is consistent with where
multiple rounds of thunderstorms are progged to pass over.
Overall, this is likely going to be the extent of flash flooding -
isolated in nature in places that receive multiple thunderstorms,
favoring urban areas.

The front will stall in the CWA on Wednesday, bringing additional
showers and thunderstorms to areas along and south of it. Severe
weather is not expected as instability will be meager and
elevated.

Jaja

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 156 PM CDT Tue Jun 3 2025

An active pattern continues Thursday into Saturday as today's cold
front stalls and wavers over the region. There is another chance at
severe weather on Friday. Models depict an MCS rolling through the
CWA along the stalled boundary. Confidence is high in at least some
precipitation falling in the area due to this feature with most of
the area spattered in a 60 to 80% chance of rain. This is washed
out due to model differences, but models are consistent in showing
this feature passing sometime on Friday.

Otherwise, temperatures will be relatively cool for early June with
highs in the mid-70s to low-80s from Thursday through at least
Saturday before slowly moderating.

Jaja

&&

.AVIATION...  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 649 PM CDT Tue Jun 3 2025

Showers and thunderstorms are gradually pushing eastward and will
continue to overnight tonight. Activity should weaken with time
and eastward extent. IFR visibilities and some gusty winds are
forecast with the stronger storms this evening, mainly impacting
central Missouri terminals. Ceilings will lower overnight tonight
into Wednesday morning, with IFR conditions most likely at
KCOU/KJEF/KUIN.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-
     Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 7:14 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
714 PM CDT Tue Jun 3 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
714 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected through tonight. A few may be strong to
severe with damaging winds the main threat. Isolated instances of
flash flooding are also possible, mainly in parts of central
Missouri.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms continues Wednesday through Monday.
Thunderstorms Wednesday morning may produce locally heavy rainfall
and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding, wind damage, or hail
to the National Weather Service.

Gosselin

In the hours before

Local storm report, Jun 3, 5:59 PM CDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
559 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     1 NE Columbia           38.96N 92.31W
06/03/2025                   Boone              MO   Public

&&

MCF
Local storm report, Jun 3, 6:03 PM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
603 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     1 NE Columbia           38.96N 92.31W
06/03/2025                   Boone              MO   Public

            Corrects previous tstm wnd dmg report from 1
            NE Columbia. Wind gusts estimated at 50-55
            mph.

&&

MCF
Local storm report, Jun 3, 6:25 PM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
625 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Tstm Wnd Dmg     Edina                   40.17N 92.17W
06/03/2025                   Knox               MO   Law Enforcement

            Knox County Dispatch reported power lines
            down in Edina. Time estimated from radar.
            Dispatch received report at 5:15 pm.

&&

MCF
Local storm report, Jun 3, 6:27 PM CDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
627 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Tstm Wnd Dmg     Baring                  40.24N 92.21W
06/03/2025                   Knox               MO   Law Enforcement

            Knox County dispatch reported a tree down in
            the town of Baring, MO. Time estimated from
            radar.

&&

MCF
Local storm report, Jun 3, 6:34 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
634 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Tstm Wnd Dmg     Palmyra                 39.80N 91.52W
06/03/2025                   Marion             MO   Law Enforcement

            Marion County dispatch reported a large tree
            blown onto power lines at the intersection
            of Hamilton and Dickerson streets, knocking
            out power to about 100 residences.

&&

MCF
Local storm report, Jun 3, 6:43 PM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
643 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Tstm Wnd Dmg     Rocheport               38.98N 92.55W
06/03/2025                   Boone              MO   Emergency Mngr

            Trees down blocking Highway BB near
            Rocheport. Time estimated from radar.

&&

AE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:12 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren48 min
Jun 3, 8:35 PM CDTAreal Flood AdvisoryLSXBoone, Cole, Moniteau4 hr
Jun 3, 9:24 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage51 min
Jun 3, 9:32 PM CDTAreal Flood AdvisoryLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more3 hr
Jun 3, 10:03 PM CDTFlash Flood WarningLSXBoone117 min
Jun 3, 10:29 PM CDTRiver Flood WarningLSXBoone8 hr
Jun 4, 12:14 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jun 4, 9:42 AM CDTRiver Flood WarningLSXLincoln29 hr
Jun 4, 1:59 PM CDTRiver Flood WarningLSXCole38 hr
Jun 4, 2:47 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis11 min
Jun 4, 2:50 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis40 min
Jun 4, 2:58 PM CDTFlash Flood WarningLSXSaint Charles, Saint Louis92 min
Jun 4, 3:13 PM CDTTornado WarningLSXSaint Charles, Saint Louis38 min
Jun 4, 3:22 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis113 min
Jun 4, 3:53 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis97 min
Jun 4, 4:12 PM CDTFlash Flood WarningLSXCrawford, Washington2 hr
Jun 4, 5:46 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jun 4, 6:15 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson3 hr
Jun 4, 6:19 PM CDTAreal Flood AdvisoryLSXCrawford, Washington2 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.